How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15710
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog had a rash and I applied some neosporin fin it. Ii

Customer Question

Hi! My dog had a rash and I applied some neosporin fin it. Ii watched him but he end up licking the area. Now he is trying to trow up
JA: I'm sorry to hear that. This sounds like it might be serious. I'll let the Veterinarian know what's going on ASAP. Is there anything else the Veterinarian should be aware of about your dog?
Customer: He's a chocolate lab 84 pounds
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 month ago.

Hello & welcome, I am Dr. B, a licensed veterinarian & I would like to help you with your wee one today.

Now we can see gut upset when they are able to lick Neosporin. Therefore, if you use this any more, you will need to have an e-collar on him to block his access to the cream. Otherwise, we need to soothe his stomach. To start, if he hasn’t just vomited (since otherwise we’d need to rest his stomach for a few hours first), then you can consider treating him with an antacid. Common OTC pet safe options would be Pepcid (More Info/Dose or Zantac (More Info/Dose @ Whichever you choose, we’d give this 20 minutes before offering food to allow absorption. Of course, do double check with your vet if he has a known health issues or is on any medications you haven't mentioned. Though if you give this and he cannot keep it down due to nausea that is usually a red flag that we need to bypass his mouth with injectable anti-vomiting medication from his vet.

Otherwise, once that has had time to absorb and he is steadier on his stomach, you can consider starting him on a light/easily digestible diet. Examples you can use are cooked white rice with boiled chicken, boiled white fish, cottage cheese, or scrambled eggs (made with water and not milk). The aim of these diets is that they will be better tolerated/absorbed by the compromised gut. Therefore, it should get more nutrients in and result in less GI upset. As long as improvement is being seen, I usually advise continuing this until the signs are settled, and then weaning him slowly back to his normal diet. And usually that is all we need to soothe their stomach after ingesting Neosporin.

Please take care,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )